Tennessee, 2005Damaging Wind in Tennessee, June 30, 2005
June 30, 2005 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 30, 2:45 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 30, 2:45 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
345 PM EDT THU JUN 30 2005
.SHORT TERM (TONIGHT THROUGH FRIDAY)...WEAK SHORTWAVE AND
INSTABILITY TRIGGERING ISOLATED THUNDERSTORMS OVER THE AREA...MAINLY
ALONG THE HIGHER ELEVATIONS. SCATTERED CONVECTION SHOULD CONTINUE
INTO THE EVENING HOURS...THEN DIMINISH WITH THE LOSS OF SURFACE
HEATING. WILL KEEP SLIGHT CHANCE POPS INTO THE OVERNIGHT HOURS WITH
COLD FRONT ENTERING REGION. FRONT SHOULD PASS THROUGH FRIDAY.
PRETTY GOOD INSTABILITY AND UPPER DIVERGENCE ALONG WITH FRONT...WILL
KEEP HIGH CHANCE POPS FOR FRIDAY. WITH THE FRONT PASSING THROUGH...
STRONG TO SEVERE STORMS WILL BE POSSIBLE ON FRIDAY AFTERNOON.
.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...STRONGER REENFORCING
COOLER AIR ENTERING CWA FROM NORTHWEST WILL BE RUNNING INTO UNSTABLE
AIR MASS FRIDAY EVENING...BUT WILL BE STARTING TO STABLIZE AFTER
SUNSET. ANOTHER PROBLEM WILL BE THE AMOUNT OF INSTABILITY LEFT IN
AREA FROM AFTERNOON CONVECTION AND POSSIBLE WAVE OF PRECIP FROM
EARLIER IN THE DAY. WILL DIMINISH POPS OVERNIGHT...WITH BEST
CHANCES IN THE NORTHEAST AND MOUNTAINS.
SATURDAY THROUGH ABOUT NOON MONDAY...COOLER/STABLE AIR MASS SAGS
INTO REGION...WILL ONLY HAVE SLGT POPS IN APP MOUNTAINS SUNDAY
AFTN.
BY MONDAY AFTERNOON...WILL START UP SUMMER SHOWER/TSTM REGIME
AGAIN. LOOKS LIKE UPPER LEVEL RIDGING EARLY IN THE WEEK WILL GIVE
WAY TO TROUGH LATE IN THE WEEK. WILL SLOWLY RAISE POPS DURING WEEK
IN ANTICIPATION OF UPPER TROUGH.
GENERALLY GOING ON COOL SIDE OF GUIDANCE...THINK OVER THE WEEKEND
COOLER AIR MASS WILL FILL IN BETTER THAN MODELS SHOWING...THINK THEY
ARE HAVING TROUBLE RESOLVING TERRAIN EFFECTS ON AIR MASS...THINK
WHOLE WEST SIDE OF APPS WILL GET FULL COOL AIR MASS OVER
WEEKEND...MODELS HINT THAT AIR MASS WONT MODIFY THAT MUCH...BUT
THINK IT WILL. ALSO...MODEL HIGH TEMPS LOOK A LITTLE TOO WARM FOR
SCENARIO NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 72 91 68 87 / 40 50 20 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 90 67 86 / 30 50 30 10
OAK RIDGE, TN 69 89 67 85 / 30 50 20 10
TRI CITIES AIRPORT, TN 67 87 64 84 / 30 50 30 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&
GH/GM
Hazardous weather outlook, Jun 30, 1:15 PM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
215 PM EDT THU JUN 30 2005
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-011000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
215 PM EDT (115 PM CDT) THU JUN 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS
AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING
SEVERE. THE MAIN THREATS WILL BE THE POSSIBILITY OF DAMAGING
WINDS...HAIL...AND LOCALLY HEAVY RAINFALL...WHICH MAY CAUSE SOME
LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS.
.DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)...
A COLD FRONT WILL APPROACH THE AREA ON FRIDAY...BRINGING SCATTERED
SHOWERS AND THUNDERSTORMS TO THE REGION. THERE IS A CHANCE THAT SOME
OF THE THUNDERSTORMS THAT DEVELOP ON FRIDAY MAY BECOME SEVERE...
WITH THE THREATS DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY
RAINFALL...WHICH MAY CAUSE SOME LOCALIZED FLOODING OF LOW LYING AND
FLOOD PRONE AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
GH
Thunderstorm Wind, Sevier
- When
- June 30, 4:30 PM EST to 4:45 PM EST
- Where
- Sevier County, Countywide
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 35.833, -83.533
Numerous trees and powerlines downed in Gatlinburg and across the county. Reported by Sevier County Electric.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Louisiana, June 30, 20051 death · 1 event
- Tornadoes and Hail in Kansas, June 30, 2005$2.9 million · F0 · 39 events
- Flash Flooding and Hail in Kansas, June 30, 2005$460,000 · 2.5 in hail · 72 events
- Damaging Wind in Kansas, June 30, 20052 injured · $1.3 million · 70 kt wind · 1 event
- Flooding and Hail in Ohio, June 30, 20051 injured · $108,000 · 1.25 in hail · 39 events
- Hail and Damaging Winds in Ohio, June 30, 2005$206,000 · 63 kt wind · 28 events
- Hail and Damaging Winds in Missouri, June 30, 2005$233,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Michigan, June 30, 2005$150,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Michigan, June 30, 2005$110,000 · 52 kt wind · 9 events
- Hail and Damaging Wind in Kansas, June 30, 2005$100,000 · 1 in hail · 3 events
- Damaging Wind and Lightning Strike in Virginia, June 30, 20055 injured · 50 kt wind · 2 events
- Tornadoes and Hail in Kansas, June 30, 2005$60,000 · F0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461999.